Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleAn algorithm for computing a Gr\"obner basis of a polynomial ideal over a ring with zero divisors.
Author(s) Yongyang Cai, Deepak Kapur
TypeArticle in Journal
AbstractAn algorithm for computing a Gröbner basis of an ideal of polynomials whose coefficients are taken from a ring with zero divisors, is presented; such rings include ℤn and ℤn[i], where n is not a prime number. The algorithm is patterned after (1) Buchberger’s algorithm for computing a Gröbner basis of a polynomial ideal whose coefficients are from a field and (2) its extension developed by Kandri-Rody and Kapur when the coefficients appearing in the polynomials are from a Euclidean domain. The algorithm works as Buchberger’s algorithm when a polynomial ideal is over a field and as Kandri-Rody–Kapur’s algorithm when a polynomial ideal is over a Euclidean domain. The proposed algorithm and the related technical development are quite different from a general framework of reduction rings proposed by Buchberger in 1984 and generalized later by Stifter to handle reduction rings with zero divisors. These different approaches are contrasted along with the obvious approach where for instance, in the case of ℤn, the algorithm for polynomial ideals over ℤ could be used by augmenting the original ideal presented by polynomials over ℤn with n (similarly, in the case of ℤn[i], the original ideal is augmented with n and i 2 + 1).
KeywordsGröbner basis, ring with zero divisors, polynomial ideal, ideal membership, canonical form, algebraic geometry
ISSN1661-8270; 1661-8289/e
URL http://link.springer.com/article/10.1007%2Fs11786-009-0072-z
LanguageEnglish
JournalMath. Comput. Sci.
Volume2
Number4
Pages601--634
PublisherSpringer (Birkh\"auser), Basel
Year2009
Edition0
Translation No
Refereed No
Webmaster